MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN PI; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN PI; STAPLE, IMPLANTABLE
Model Number 4901T
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic proctectomy and j pouch, when the stapler was positioned to staple the rectum, the black button on the side of the handle fell into the patient cavity.The surgeon explored the pelvis and found the piece.A new device was used to complete the case.There was no patient harm.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one photo and one device.A visual inspection of the returned photo noted: the photo depicts the disposable instrument failure reporting form with a diagram of the instrument and a circle drawn around the black button.The instrument was received loaded with a single use loading unit (sulu).Visual inspection of the sulu cartridge noted that a full staple complement was present.The black button was received disengaged from the instrument.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.The root cause of the observed condition could not be reliably determined; however, based on observations the most likely root cause for the observed condition was determined to be misuse during application.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PI
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mc dermott rd
north haven CT 06473
MDR Report Key8210869
Report Number1219930-2019-00023
Device Sequence Number10813629
Product Code GDW
UDI-Device Identifier30884521066513
UDI-Public30884521066513
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K911252
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number4901T
Device Catalogue Number4901T
Device Lot NumberN7K1168X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2018
Initial Date Received by Manufacturer 12/05/2018
Supplement Date Received by Manufacturer02/06/2019
03/22/2019
Initial Report FDA Received Date01/02/2019
Supplement Report FDA Received Date03/01/2019
04/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1